Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2014, 6:28 PM CDT for Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 6, 2014, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WWUS84 KJAN 062328
SPSJAN
MSZ062-070000-
LINCOLN MS-
628 PM CDT WED AUG 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF RUTH AT 628 PM CDT...
MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN SOUTHEASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3137 9051 3140 9053 3152 9038 3141 9024
3140 9024 3135 9024 3134 9047
TIME...MOT...LOC 2328Z 317DEG 11KT 3139 9038
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:51 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 3:51 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT WED AUG 6 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...HIGH PRESSURE RIDGING WILL RESULT IN TEMPS REACHING THE MID 90S ACROSS THE CWA THROUGH THE SHORT TERM...WITH HEAT INDEX VALUES OF 100-105. LOW LEVEL SOUTHERLY FLOW WILL ALLOW FOR SUFFICIENT MOISTURE TO ALLOW FOR THE DEVELOPMENT OF AFTERNOON AND EVENING SHWRS/STRMS FOR MOST LOCATIONS. MODELS DO SHOW AN MCS PUSHING TOWARD THE REGION THURSDAY AFTERNOON AND EVENING. THE MCS SHOULD WEAKEN AS IT PUSHES INTO THE REGION THURSDAY NIGHT WITH ONLY ISOLATED COVERAGE EXPECTED IN THE NORTH. AS FOR GUIDANCE...STUCK CLOSE TO MAV TEMPS AND INCREASED MAV POPS FOR BOTH THURSDAY AND FRIDAY FOR MUCH OF THE CWA. /27/ .LONG TERM...SATURDAY INTO THE MIDDLE OF NEXT WEEK...MODEL CONSENSUS CONTINUES TO TREND MORE DOGGED WITH UPPER LEVEL SUBTROPICAL RIDGING IN OUR NECK OF THE WOODS INTO AT LEAST EARLY NEXT WEEK. REAL WORLD MANIFESTATION OF THIS TREND IN THE ARKLAMISS SHOULD BE MORE AND LONGER-LASTING HEAT...ALONG WITH GENERALLY LESSER RAIN CHANCES. THE PREVIOUSLY-ANTICIPATED NORTHWEST FLOW REGIME BUILDING INTO THE LOWER MS VALLEY IN CONCERT WITH EXPECTED RIDGE REGRESSION WAS SUPPOSED TO PUSH A CONSOLIDATED FRONT SOUTH INTO THE REGION EARLY NEXT WEEK. UNFORTUNATELY...LATEST MODEL TRENDS NOT ONLY DELAY THIS EVOLUTION OF EVENTS BUT ALSO MAKE ME SKEPTICAL OF THE NEEDED AMPLIFICATION IN THE UPPER LEVEL PATTERN TAKING SHAPE ANYTIME SOON. THE ADJUSTMENT IN THINKING MAKES THE PROSPECT OF ANYTHING MORE THAN ISOLATED HEAVY RAINFALL VERY UNLIKELY THROUGH THE WEEKEND AND THE POTENTIAL FOR PASSING THUNDERSTORM CLUSTERS THROUGH OUR NORTHEASTERN ZONES MUCH LESS LIKELY AS WELL. THUNDERSTORM CHANCES THIS WEEKEND INTO EARLY NEXT WEEK WILL STILL BE HIGHEST ACROSS NORTHEASTERN AND EAST-CENTRAL PORTIONS OF MS...OWING TO THE FACT THAT THERMAL CAPPING AND RIDGE SUPPRESSION SHOULD BE GREATER OVER WESTERN ZONES. A FEW POTENT STORMS STILL CANNOT BE RULED OUT THIS PERIOD DUE POCKETS OF HIGH INSTABILITY AND THE HOT ENVIRONMENT...BUT THIS RISK IS NOT SUFFICIENT TO MENTION IN THE HWO AT THIS POINT. BUT WHAT WE WILL START MENTIONING IN THE HWO IS THE EXPECTED HEAT STARTING THURSDAY AND GOING INTO THE WEEKEND. AT THIS POINT NO EXPLICIT MEETING OF HEAT ADVISORY CRITERIA IS ANTICIPATED BUT PEAK HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES (AND DEFINITELY OVER THE CENTURY MARK) EACH AFTERNOON. IT IS NOT IMPOSSIBLE THAT SIMILAR HEAT MAY CONTINUE FOR AT LEAST PORTIONS OF THE REGION THROUGH A LARGE CHUNK OF NEXT WEEK. I'M STILL NOT CONVINCED EVENTUAL PATTERN AMPLIFICATION INVOLVING RIDGE SEQUESTRATION WELL TO OUR WEST WILL NOT OCCUR. IF IT DOES HAPPEN THEN THE PATTERN COULD TREND MORE UBIQUITOUSLY WET AND COOL BY THE MIDDLE OF NEXT WEEK. THIS SORT OF PATTERN AMPLIFICATION HAS BEEN THE TREND THIS SUMMER SO ITS NOT BLIND OPTIMISM TO THINK IN THIS MANNER. HOWEVER...MODEL TRENDS ARE DISCONCERTING AT THIS POINT AND I TRIED NOT TO TREND MEX POPS AND TEMPS TOO OPTIMISTICALLY AT THE END OF THE EXTENDED PERIOD. /BB/ && .AVIATION...VFR CONDITIONS PREVAIL WITH ISO TSRA DEVELOPING ACROSS FAR SOUTH MS NEAR KHBG. WILL CARRY VCTS FOR KHBG THROUGH 07/00Z AS ACTIVITY WANES BY EARLY EVENING. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH AFTN AND GO NEAR CALM OVERNIGHT. MVFR TO BRIEF IFR VISIBILITY RESTRICTIONS DUE TO PATCHY GROUND FOG WILL AGAIN BE POSSIBLE 07Z-14Z. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 95 74 96 / 10 23 10 18 MERIDIAN 70 96 71 96 / 10 22 11 28 VICKSBURG 70 94 72 95 / 10 21 10 18 HATTIESBURG 73 96 74 96 / 23 35 10 29 NATCHEZ 72 92 73 94 / 20 26 10 23 GREENVILLE 72 95 75 96 / 10 18 17 18 GREENWOOD 70 95 74 96 / 10 18 21 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 6, 2:48 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT WED AUG 6 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT RISK...LIMITED TIMING...THURSDAY HOT TEMPERATURES IN THE MID 90S WILL COMBINE WITH HIGH HUMIDITY THAT WILL BRING HEAT INDEX VALUES NEAR 105 DEGREES FOR A COUPLE HOURS THURSDAY AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA THURSDAY THROUGH SUNDAY DURING EACH AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ALLEN && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 6, 6:28 PM CDT, 0 minutes before
MSZ062-070000-
LINCOLN MS-
628 PM CDT WED AUG 6 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 6 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF RUTH AT 628 PM CDT...
MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN SOUTHEASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3137 9051 3140 9053 3152 9038 3141 9024
3140 9024 3135 9024 3134 9047
TIME...MOT...LOC 2328Z 317DEG 11KT 3139 9038
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 21 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.